Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2000, 6:18 AM CDT for Love County, Oklahoma. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 6:18 AM CDT (11:18 UTC)
- Expired
- May 26, 2000, 7:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Love County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:25 AM CDT | Thunderstorm Wind | Hennepin, OK | Six to eight inch diameter tree limbs were downed. |
| May 26, 6:25 AM CDT | Thunderstorm Wind 51 M | Ardmore, OK | Measured by the Oklahoma mesonet. |
| May 26, 6:35 AM CDT | Thunderstorm Wind | Ardmore, OK | The roof was damaged at Southern Oklahoma Tech Center. |
| May 26, 6:40 AM CDT | Thunderstorm Wind | Ardmore, OK | Power lines were downed. One mobile home was destroyed. Trees were felled onto vehicles, and a rig was blown over at Uniroyal Tire Plant. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 20.5
The text
As transmitted, in the capitals the NWS used until 2016.
948 WUUS54 KOUN 261120 SVROKC OKC019-049-085-099-261200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 618 AM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHERN OKLAHOMA GARVIN COUNTY IN SOUTHERN OKLAHOMA LOVE COUNTY IN SOUTHERN OKLAHOMA MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 700 AM CDT * AT 618 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ELMORE CITY SOUTH TO 8 MILES WEST OF ARDMORE TO 3 MILES NORTH OF RUBOTTOM...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE ARDMORE...DAVIS...DICKSON... DOUGHERTY...ELMORE CITY...FOSTER...GENE AUTRY...GRAHAM... HEALDTON...LONE GROVE...MILO...OVERBROOK...PERNELL...POOLEVILLE... SPRINGER...TATUMS...TURNER FALLS...WILSON AND WYNNEWOOD THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. WIND GUSTS OF 70 TO 80 MPH ARE LIKELY WITH THIS LINE OF STORMS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3472 9753 3398 9750 3399 9699 3473 9701 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 26, 3:00 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT FRI MAY 26 2000 THE MID-LEVEL WAVE ASSOCIATED WITH STORMS OVER NORTHERN OK WILL MOVE OUT OF OUR AREA THIS MORNING TAKING MOST OF THE SHOWERS AND STORMS WITH IT. MANY MESOSCALE BOUNDARIES SHOULD EXIST OVER THE STATE TODAY WITH ANY OF THESE JUSTIFYING LOW POPS WITH THE RESIDENT AIRMASS. TONIGHT, A ANOTHER MID-LEVEL WAVE THAT WAS OVER CA AND SOUTHERN NV THIS MORNING IS EXPECTED TO MOVE THROUGH NORTHERN OK. THE EXTREMELY MOIST SURFACE LAYER WILL STILL BE IN PLACE WITH PREVAILING SOUTHEAST WINDS PROVIDING PLENTY OF CONVERGENCE. THE DRYLINE/TROUGH WILL ALSO BE ENTERING NORTHWEST OK OVERNIGHT. THE BEST CHANCES FOR RAIN WILL AGAIN BE IN THE NORTH. ON SATURDAY, THIS SURFACE FEATURE WILL MOVE SOUTHEAST THROUGH MUCH OF THE STATE AS THE UPPER WAVE EXITS PROVIDING A CONTINUED FOCUS FOR SHOWERS AND THUNDERSTORMS. FCSTID = 9 OKC 88 67 86 61 / 30 30 30 10 HBR 95 67 88 62 / 30 20 30 10 SPS 94 71 91 64 / 30 20 40 10 GAG 92 60 84 56 / 30 40 20 10 PNC 87 67 84 60 / 40 40 20 10 DUA 91 72 92 65 / 20 20 40 20 OK...NONE. TX...NONE.
In the hours before
Local storm report, May 26, 12:20 AM CDT, 5 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM 4 W CARMEN OK WIND DAMAGE
05/26/00 ALFALFA POWER POLES DOWN
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:40 AM CDT, 5 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 10 S CHEROKEE OK TORNADO
05/26/00 ALFALFA WINDOWS BLOWN OUT AND TREES
UPROOTED AT A RESIDENCE
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 1:17 AM CDT, 5 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM WAUKOMIS OK 1.00 INCH HAIL
05/26/00 GARFIELD HAM RADIO REPORT
0100 AM WAUKOMIS OK WIND DAMAGE
05/26/00 ALFALFA TREES DOWN
HAM RADIO REPORT
JLLocal storm report, May 26, 1:34 AM CDT, 4 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
134 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 2 S ENID OK WIND DAMAGE
05/26/00 GARFIELD PARTS OF BARN COVERING HWY 81
HAM RADIO REPORT
0110 AM ENID OK 75 MPH WIND GUST (ESTIMATED)
05/26/00 GARFIELD HAM RADIO REPORT
JLSpecial weather statement, May 26, 4:55 AM CDT, 1 hour 23 minutes before
OKZ030-031-040-042-260955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 AM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 359 HAS BEEN CANCELLED FOR NORTHWEST OKLAH)OMA...
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 39 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 60 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 50 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 51 min |
| May 25, 9:53 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 45 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| May 25, 10:58 PM CDT | Flash Flood Warning | OUN | Woods | 3 hr |
| May 25, 11:13 PM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Roger Mills | 3 hr |
| May 25, 11:31 PM CDT | Tornado Warning | OUN | Alfalfa, Woods | 29 min |
| May 25, 11:59 PM CDT | Tornado Warning | OUN | Alfalfa | 31 min |
| May 26, 12:30 AM CDT | Tornado Warning | OUN | Alfalfa | 30 min |
| May 26, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 46 min |
| May 26, 1:03 AM CDT | Tornado Warning | OUN | Garfield | 27 min |
| May 26, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 51 min |
| May 26, 4:44 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| May 26, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 22 min |
| May 26, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 26, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 26, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.